MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA TIBIA CEMENTED 5 DEG STEMMED RT SIZE E; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA TIBIA CEMENTED 5 DEG STEMMED RT SIZE E; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Adhesion(s) (1695); Failure of Implant (1924); Unspecified Infection (1930); Loss of Range of Motion (2032); Scar Tissue (2060); Alteration in Body Temperature (4568); Swelling/ Edema (4577)
Date of Event 04/05/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient underwent a manipulation under anesthesia due to stiffness that was impacting rom from adhesions & scar tissue.Patient remains implanted.Patient reports swollen and hot to the touch with limited range of motion.One month later, knee was aspirated for recurrent pain, swelling, and warmth performed.Upon exam performed by new doctor noted effusion, mild pain with rom, tender to palpation, moderate laxity with varus/valgus stress test and anterior drawer.Patient reports loosening at last office visit.
 
Additional Manufacturer Narrative
(b)(4).No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record(s) identified no deviations or anomalies during manufacturing.The reported products were reviewed for compatibility with no issues noted.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: 1st follow up- moderate swelling, with moderate pain, no redness or drainage, all wnl and expected findings several weeks post op; rom 20-85, encouraged to do extension exercises.Op note (mua) (arthrofibrosis right knee, mua under anesthesia for lysis of adhesions; notes old scar tissue released rom 15-100; post op rom 0-115 and 125 with gentle pressure stiffness, no pain with rom or weight bearing, no complications, remains implanted.1st follow up after mua- progress note fall on pod zero, impacted sutures wbat, hinged knee brace and wheeled walker, attending pt incision approximated, clean, dry w/out signs of infection, image taken.2nd follow up after mua- patient reports ongoing/no resolution to swelling/knee hot to touch ¿ no additional records provided.3rd follow up after mua- office notes (recurrent/ongoing pain and stiffness throughout knee at all times, worse with activity, now affecting quality of life.Hx: mrsa x2 with most recent episode prior to tka, had arthroscopic lysis of adhesions with no relief of symptoms, warmth and swelling to knee without instability knee aspiration, no results provided x-ray: in good position and well-fixed exam: 2+ effusion, mild pain with rom, tender to palpation, moderate laxity with varus/valgus stress test and anterior drawer.Plan: based on aspiration results).4th follow up after mua- (culture results no anaerobic growth x3 days * notation might not be for this patient d/t improperly labeled specimen).5th follow up after mua- (patient reports loosening of the component, getting checked for infection, no results provided).This complaint cannot be confirmed.A definitive root cause cannot be determined.No corrective actions, preventive actions, or field actions resulted after investigation of this event.Additional associated products: 42500006602 persona femur cemented (ps) narrow rt size 9 lot# 65394877, 42522400711 persona articular surface fixed bearing(ps) rt 11mm lot# 65355463, 42557000114 persona stem extension tapered cemented 14mm dia 30mm l lot# 65588716, 42540000035 persona all poly patella cemented 35mm dia lot# 65584894.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: b4, b5, g3, g6, h1, h2, h11.No change to investigation or root cause.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: b4, b5, g3, g6, h1, h2, h6, h11 an updated investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported a patient underwent a manipulation under anesthesia due to stiffness that was impacting rom from adhesions & scar tissue.Patient remains implanted.Patient reports swollen and hot to the touch with limited range of motion.One month later, knee was aspirated for recurrent pain, swelling, and warmth performed.Upon exam performed by new doctor noted effusion, mild pain with rom, tender to palpation, moderate laxity with varus/valgus stress test and anterior drawer.Patient reports loosening at last office visit.Patient reported infection and arthrofibrosis to right knee seven months after last updated medical records provided.No intervention reported.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: a1, a6, b4, b5, g3, g6, h1, h2, h3, h6, h10, h11.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record(s) identified no deviations or anomalies during manufacturing.The reported products were reviewed for compatibility with no issues noted.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: the patient experienced initial post-operative swelling and pain following a knee replacement, which seemed to improve.However, arthrofibrosis was diagnosed, leading to a mua about 5 months later.A fall occurred shortly after.About 4 months later the patient reported recurrent swelling and warmth.Followed by ongoing pain and stiffness significantly impacted their quality of life, and examination revealed effusion and laxity.There was suspicion of infection and loosening, which was seemingly confirmed by the patient, who also reiterated the presence of arthrofibrosis.No specific treatment interventions for the reported infection or loosening were documented in the provided records.This complaint cannot be confirmed.For the suspected loosening, a definitive root cause cannot be determined.For the infection issue: the root cause of the infection was determined to be unrelated to the implanted zimmer biomet devices.No corrective actions, preventive actions, or field actions resulted after investigation of this event.

Brand Name
PERSONA TIBIA CEMENTED 5 DEG STEMMED RT SIZE E
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20301075
Report Number3007963827-2024-00366
Device Sequence Number8866250
Product Code JWH
UDI-Device Identifier00889024471061
UDI-Public(01)00889024471061(17)320624(10)65377215
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K172524
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42532007102
Device Lot Number65377215
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2024
Supplement Date Received by Manufacturer09/03/2024
12/11/2024
05/21/2025
Initial Report FDA Received Date09/25/2024
Supplement Report FDA Received Date09/25/2024
01/06/2025
05/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age37 YR
Patient SexFemale
Patient Weight90 KG
Patient RaceBlack Or African American